Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 18, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Apr 27, 2012, 12:09 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 12:09 AM EDT (04:09 UTC)
- Expired
- Apr 27, 2012, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
499 WHUS71 KLWX 270409 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1209 AM EDT FRI APR 27 2012 ANZ530>532-535-536-538>540-542-271215- /O.UPG.KLWX.SC.Y.0104.000000T0000Z-120427T2200Z/ /O.NEW.KLWX.GL.W.0018.120427T0409Z-120427T1000Z/ /O.NEW.KLWX.SC.Y.0106.120427T1000Z-120427T2200Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- PATUXENT RIVER TO BROOMES ISLAND MD- 1209 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ533-534-537-541-543-271215- /O.UPG.KLWX.SC.Y.0105.000000T0000Z-120427T2200Z/ /O.NEW.KLWX.GL.W.0018.120427T0409Z-120427T1000Z/ /O.NEW.KLWX.SC.Y.0106.120427T1000Z-120427T2200Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1209 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Apr 26, 9:07 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 26, 9:07 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 907 PM EDT THU APR 26 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION LATE THIS EVENING. HIGH PRESSURE BUILDS INTO THE REGION ON FRIDAY. A WARM FRONT WILL SHARPEN IN CENTRAL VIRGINIA FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL RETURN TO THE REGION EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... 00Z SFC ANALYSIS SHOWS THE COLD FRONT STRETCHING FROM CENTRAL PA SEWD BACK INTO WRN MD/POTOMAC HIGHLANDS BEFORE BEING HUNG UP NEAR THE OH RVR VLY. AHEAD OF THE FRONT...SLY FLOW IN NARROW WARM SECTOR HAS ALLOWED TEMPS TO REMAIN IN THE MID 60S THIS EVE WHILE SUPPORTING A MODEST AMNT OF INSTABILITY. WHILE MOST OF THE CWA WILL REMAIN DRY WITH FROPA...AN LINE OF SHOWERS AND EMBEDDED STRONG TSTM WILL CLIP LOCATIONS NEAR THE MASON-DIXON LINE IN NORTH-CENTRAL MD THIS EVE. OTHERWISE...SCT SHOWER ACTIVITY NEAR THE ALLEGHENY FRONT WILL DIMINISH OVER THE NEXT FEW HRS. THE COLD FRONT WILL MOVE QUICKLY EWD THRU THE CWA THIS EVE BEFORE MOVING OFF THE DELMARVA COAST OVERNIGHT. A TIGHTENING PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE PRESSURE RISES OF 5-7 MB IN 3-HRS. ONCE STRONG CAA...WHICH WILL STEEPEN LLVL LAPSE RATES...BECOMES COINCIDENT WITH THE PRESSURE SURGE...GUSTY NW WINDS OF 25-30 MPH WILL MIX DOWN TO THE SFC LATE THIS EVE AND OVNGT BEFORE SUBSIDING A BIT BY THE ERY MRNG. NW WINDS WILL PREVENT FORMATION OF FROST...BUT TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S BY ERY MRNG ALONG THE ALLEGHENY FRONT. WILL CONTINUE FREEZE WRNG FOR THESE ZONES. SURFACE HIGH PRESSURE BUILDS IN DURING THE DAYTIME ON FRIDAY. GRADIENT WILL REMAIN TIGHT FOR BREEZY CONDITIONS...WITH NW WIND GUSTS OF 20-30 MPH. DESPITE SUNSHINE...TEMPERATURES ARE ONLY EXPECTED TO WARM INTO THE LOWER TO MID 60S ACROSS THE CWA. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... DP CLOSED LOW WILL RMN OVER ERN CANADA THRU THE PD. SFC RDG BUILDS SEWD INTO FCST AREA FRI EVE WHILE SHRTWV UPR RDG OVER OHVLY BGNS TO FLATTEN. WMFNT WILL SHARPEN ACRS MID-ATLC RGN ON SAT AND LKLY WILL BE FOCUS FOR DVLPMT OF SHWRS AS SHRTWV TROF MOVES SEWD AROUND SRN PERIPHERY OF CLOSED UPR LOW. POPS WERE INCRD ON SAT AND SAT NGT...SPCLY IN NRN AND ERN ZONES. UPR RDG AND SFC HIPRES WILL AMPLIFY ALONG APLCNS THRU SUN NGT. CLD CVR XPCD TO DECR IN CVRG AS HIPRES BUILDS. && .LONG TERM /MONDAY THROUGH THURSDAY/... SFC HIPRES MOVES EWD INTO ATLC ON MON. RETURN FLOW STRENGTHENS IN ITS WAKE AS SUBSTANTIAL PLUME OF MSTR ADVCTS NWD INTO MS RVR AND OH VLYS. AS BELT OF MDT DP WLY FLOW ADVCTS THIS MSTR EWD...FCST AREA WILL SEE INCRG PCPN CHCS BGNG TUE AND CONTG THRU RMNDR OF THE WK. CLD CVR WILL BE SUBSTANTIAL...BUT ANY BREAKS COULD YIELD AT LEAST MODEST INSTBY DURG THIS TIME FRAME. ATTM...SHWRS WILL BE FCSTD GIVEN UNCERTAINTY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SLY FLOW ERY THIS EVE WILL SHIFT TO THE NW WITH FROPA BETWEEN 01-04Z. NW WINDS WILL BECOME GUSTY FOR SEVERAL HRS LATE THIS EVE AND OVNGT AS BOTH RAPID PRESSURE RISES AND STRONG CAA OCCUR BEHIND THE FRONT. HAVE INCREASED WIND GUSTS TO 25 KT BETWEEN 03Z- 08Z. WINDS WILL SUBSIDE A BIT BEHIND THE SURGE BY THE ERY MRNG BEFORE DAYTIME MIXING ALLOWS NW WINDS GUSTING 20 TO 25 KT WINDS DURING THE DAY ON FRI. WMFNT WILL SHARPEN IN RGN ON SAT...LKLY PROVIDING FOCUS FOR DVLPMT OF WDSPRD SHWRS SAT-SAT NGT. SFC HIPRES WILL BUILD INTO THE RGN THRU THE WKEND BFR MOVG EWD INTO ATLC ON MON. INCRG LOW-LVL MSTR ON TUE WILL SUPPORT INCRG CVRG OF SHWRS AT THE TERMINALS. && .MARINE... SCA GOES INTO EFFECT AT 02Z. SLY WINDS UNDER 10 KT DURING THE MID EVE WILL QUICKLY SHIFT TO THE NW ONCE A COLD FRONT PASSES THRU. NW WINDS LATE TNGT INTO FRIDAY WILL GUST 25 TO 30 KNOTS. NLY CHANNELING MAY YIELD GUSTS TO 20 KT ON SUN AFTN...WHEN A SMALL CRAFT ADZY MAY BE NEEDED. OTHERWISE...SFC HIPRES WILL LEAD TO LGT WINDS AND NO HEADLINES. && .FIRE WEATHER... COLD FRONT MOVES THROUGH LATE THIS EVENING...AND DEWPOINTS DROP SIGNIFICANTLY OVERNIGHT INTO FRIDAY. RH VALUES ARE EXPECTED TO FALL TO 25 TO 30 PERCENT FRIDAY AFTN...WITH SUSTAINED WINDS OF 15 TO 20 MPH AND GUSTS TO 30 MPH. SINCE MOST OF THE REGION HAS REMAINED DRY THIS AFTN AND EVE WITH THE EXCEPTION OF NORTH-CENTRAL MD AND THE POTOMAC HIGHLANDS...FUEL MOISTURES CURRENTLY IN THE TEENS ARE NOT EXPECTED TO CHANGE MUCH. THE ABOVE METEOROLOGICAL CONDITIONS MAY PROVIDE AN ENHANCED THREAT FOR THE SPREAD OF FIRES ON FRIDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...FREEZE WARNING FROM 4 AM TO 9 AM EDT FRIDAY FOR MDZ501. VA...NONE. WV...FREEZE WARNING FROM 4 AM TO 9 AM EDT FRIDAY FOR WVZ501-503. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ530>543. && UPDATE...KLEIN PREVIOUS DISCUSSION...PELOQUIN/KRAMAR
Hazardous weather outlook, Apr 26, 3:34 PM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 334 PM EDT THU APR 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 334 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY FOR A PORTION OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 334 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT LATE TONIGHT FOR A PORTION OF THE POTOMAC HIGHLANDS. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WARNING IS IN EFFECT FRIDAY MORNING FOR A PORTION OF THE POTOMAC HIGHLANDS. SUB-FREEZING TEMPERATURES ARE POSSIBLE LATE FRIDAY AND SUNDAY NIGHTS IN A PORTION OF THE POTOMAC HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KRAMAR
In the hours before
Special weather statement, Apr 26, 8:41 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
841 PM EDT THU APR 26 2012
MDZ003>005-270115-
FREDERICK MD-WASHINGTON MD-CARROLL MD-
841 PM EDT THU APR 26 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK...WASHINGTON AND CARROLL
COUNTIES...
AT 841 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF EMMITSBURG...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE TANEYTOWN AND WESTMINSTER.
WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3965 7690 3945 7703 3967 7751 3973 7747
3972 7711
TIME...MOT...LOC 0041Z 299DEG 34KT 3970 7734
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:13 PM EDT | Special Marine Warning | LWX | 27 min | |
| Apr 27, 12:09 AM EDT | Small Craft Advisory | LWX | 28 hr | |
| Apr 27, 8:06 AM EDT | Gale Warning | LWX | 5 hr | |
| Apr 27, 8:06 AM EDT | Small Craft Advisory | LWX | 20 hr | |
| Apr 27, 10:03 AM EDT | Freeze Watch | LWX | Clarke, Frederick, City of Winchester | 4 hr |
| Apr 27, 1:55 PM EDT | Frost Advisory | LWX | Fauquier, Page, Rappahannock, Rockingham, Shenandoah, Warren and 3 more | 18 hr |
| Apr 27, 1:55 PM EDT | Freeze Warning | LWX | Clarke, Frederick, Highland, City of Winchester | 19 hr |
| Apr 26, 8:41 PM EDT | Special Weather Statement | LWX | Carroll | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.